Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 271, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Sep 28, 2005, 6:43 PM CDT for McCurtain County, Oklahoma. It was in force for 62 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 28, 2005, 6:43 PM CDT (23:43 UTC)
- Expired
- Sep 28, 2005, 7:45 PM CDT
- In force
- 62 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County McCurtain County, OK
The radar
The Western Arkansas radar (KSRX), 142 km from the middle of the area, began a volume at 23:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 28, 7:05 PM CDT | TSTM WND GST 75 | Valliant, OK | NUMEROUS POWER LINES AND TREES DOWN. |
| Sep 28, 7:11 PM CDT | HAIL 1 | Wright City, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 11.7 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 242 J/kg
- Mixed-layer CIN
- -149 J/kg
- Mixed-layer LCL
- 988 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 171 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KSHV 282345
SVRSHV
OKC089-290045-
/O.NEW.KSHV.SV.W.0271.050928T2343Z-050929T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
643 PM CDT WED SEP 28 2005
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA
* UNTIL 745 PM CDT
* AT 643 PM CDT...SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS
IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED ABOUT 17 MILES NORTHEAST
OF HUGO...OR 5 MILES WEST OF RINGOLD...MOVING SOUTHEAST NEAR 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
VALLIANT BY 700 PM CDT
IDABEL BY 730 PM CDT
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA
UNTIL 745 PM CDT.
LAT...LON 3429 9504 3423 9512 3396 9514 3377 9485
3415 9461
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 28, 2:56 PM CDT, 3 hours 47 minutes earlier.
Area forecast discussion, Sep 28, 2:56 PM CDT, 3 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 256 PM CDT WED SEP 28 2005 .DISCUSSION... COLD FRONT APPEARS TO BE MAKING GOOD PROGRESS THROUGH CENTRAL OKLAHOMA THIS MID AFTERNOON. STILL VERY LIMITED CONVECTION ALONG THE FRONT....BUT MOISTURE ALONG THE FRONT HAS BEEN LIMITED THUS FAR. DEVELOPMENT IN CWA STILL LOOKS TO BE LATE AFTERNOON OVER SOUTHEAST OKLAHOMA AND WESTERN ARKANSAS. THEN EARLY EVENING HOURS FOR NORTHEAST TEXAS AND MID TO LATE EVENING HOURS FOR ALL OF NORTH LOUISIANA. THREAT FOR SEVERE STORMS REMAINS LIKELY WITH GOOD HEATING ALL AFTERNOON AND DEWPOINTS RUNNING IN THE LOW TO MID 70S CURRENTLY. POTENTIAL SEVERE CRITERIA FOR WIND AND HAIL REMAINS A POSSIBILITY WITH DEVELOPING SURFACE BASED CONVECTION INTO THE EARLY EVENING...AND THEN CARRYING INTO THE NIGHT AND ACROSS CWA WITH THE DEVELOPMENT OF A GOOD PRE FRONTAL TROUGH. ACTIVITY SHOULD NOT LINGER ANYWHERE...SO FLOODING SHOULD NOT BE A CONCERN. OVERNIGHT THE SEVERE THREAT WILL BE DIMINISHING...WITH THUNDERSTORM CONTINUING SOUTHEASTWARD ALONG THE FRONT. COLD AIR ADVECTION GOOD AT LOWER LEVELS SHOULD EVENTUALLY CLEAR SKIES FOR MOST OF AREA...BUT EVEN IN THE FACE OF SEPTEMBER SUNSHINE THE HIGHS SHOULD BE NEARLY 20 DEGREES COOLER THIS TIME TOMORROW. WINDS WILL BEGIN TO SUBSIDE INTO TOMORROW NIGHT...BUT MAY NOT LAY DOWN UNTIL RIGHT AT DAWN FRIDAY MORNING. SO...RADIATION COOLING COULD BE BETTER...BUT STILL LOOKING AT BELOW SEASONAL LOWS FOR NEXT COUPLE OF MORNINGS. SLIGHT BIT OF RIDGING INTO THE WEEKEND SHOULD ALLOW FOR TEMPS TO WARM BACK TO SEASONAL RANGES FOR WEEKEND. PUT IN SLIGHT CHANCE FOR MOST AREAS SUNDAY WITH A SHORT WAVE ACROSS ARKANSAS...AND GFS SHOWING A FAIR AMOUNT OF ACTIVITY PERHAPS PUSHING IN OFF THE GULF. EXPECT A DRY START TO THE WORK WEEK AS RIDGE BUILDS AHEAD OF NEXT COOL FRONT DUE IN AROUND MIDWEEK TIME FRAME. && .PRELIMINARY POINT TEMPS/POPS... SHV 64 77 54 83 / 60 20 0 0 MLU 64 75 51 81 / 60 20 0 0 DEQ 59 76 47 81 / 60 10 0 0 TXK 61 76 51 81 / 60 10 0 0 ELD 60 74 48 82 / 60 10 0 0 TYR 65 79 55 83 / 60 20 0 0 GGG 64 78 54 83 / 60 20 0 0 LFK 67 79 57 85 / 60 40 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 13/24
Hazardous weather outlook, Sep 28, 12:00 PM CDT, 6 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT WED SEP 28 2005 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-291100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT WED SEP 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... A STRONG COLD FRONT WILL BE ENTERING THE MIDDLE RED RIVER VALLEY COUNTRY OF NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS THIS EVENING. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ALONG AND AHEAD OF THIS FEATURE TONIGHT. PRIMARY SEVERE THREAT LATER TONIGHT WILL BE STRONG AND DAMAGING WIND GUST WITH A MARGINAL HAIL THREAT. AFTER MIDNIGHT...WHILE SHOWERS AND THUNDERSTORMS WILL BE ONGOING ACROSS THE REGION...THE SEVERITY OF THE ACTIVITY SHOULD BEGIN TO WEAKEN AS THE COLD FRONT BEGINS TO PRESS INTO EAST CENTRAL TEXAS AND NORTH CENTRAL LOUISIANA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...MAY BE NEEDED TONIGHT. 13/24
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.